Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 30, NWS Norman, OK

May 1, 2019Marshall County, Oklahoma

NWS Norman, OK issued this tornado warning at May 1, 2019, 5:30 PM CDT for Marshall County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2019, 5:30 PM CDT (22:30 UTC)
Expired
May 1, 2019, 6:00 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Marshall County, OK

The radar

The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:56 PM CDTHAIL 0.88Sse Kingston, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

533 
WFUS54 KOUN 012230
TOROUN
OKC095-012300-
/O.NEW.KOUN.TO.W.0030.190501T2230Z-190501T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
530 PM CDT Wed May 1 2019

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Marshall County in southeastern Oklahoma...

* Until 600 PM CDT.
    
* At 530 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles west of Kingston, moving east at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Madill, Kingston, Little City and eastern Lake Texoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3406 9686 3416 9665 3409 9658 3401 9658
      3401 9659 3402 9660 3401 9660 3401 9662
      3400 9663 3396 9685
TIME...MOT...LOC 2230Z 252DEG 28KT 3402 9680 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

11
1 follow-up statement
113 
WWUS54 KOUN 012250
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
550 PM CDT Wed May 1 2019

OKC095-012300-
/O.CON.KOUN.TO.W.0030.000000T0000Z-190501T2300Z/
Marshall OK-
550 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN MARSHALL COUNTY...
    
At 549 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Kingston, moving northeast at 20
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Little City and eastern Lake Texoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3416 9665 3409 9658 3401 9658 3401 9659
      3402 9660 3401 9660 3401 9662 3400 9663
      3399 9667 3412 9674
TIME...MOT...LOC 2249Z 246DEG 18KT 3406 9669 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 1, 3:29 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 1, 3:29 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
329 PM CDT Wed May 1 2019

.DISCUSSION...
Very strong instability and a couple of surface boundaries have
led to the development of numerous strong/severe thunderstorms
across western north Texas...into south-central Oklahoma. This
area of storms will most likely weaken over the next several
hours, as additional storms form on their periphery. The severe
weather threat will diminish slowly this evening as the near-
surface inversion sets in. As a cold front moves into Oklahoma
tonight, it will bring another relatively high chance for
thunderstorms to the northwest 2/3 or so of Oklahoma. As it
continues south on Thursday, it will reduce the chances for
showers/thunderstorms well behind it. The risk of severe storms
appears to be restricted to the near-Red River parts of our
forecast area tomorrow.

Existing wet ground conditions, plus the expectation of heavy rain
and some training with this evening's storms, warrants maintaining
the Flood Watch that we issued earlier today.

Somewhat cooler and drier air will continue to advance slowly
into Oklahoma/north Texas on Friday and Saturday. An upper/mid-
level wave passing through the southeast part of our forecast area
on Friday will result in higher rain chances on Friday, but with
less instability, the severe weather risk will be relatively low.

The weekend should be mild, with only low chances for rain, but
returning moisture will raise rain chances again early next week.
Depending on what actually happens, there may be another risk of
severe weather around Wednesday. Models differ too much by that
time to make any definitive forecasts at this point, however.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  67  58  70 /  70  30  40  60
Hobart OK         56  64  56  70 /  70  20  50  70
Wichita Falls TX  63  73  61  73 /  50  40  50  60
Gage OK           46  61  49  69 /  60  10  50  60
Ponca City OK     55  66  56  70 /  60  30  40  50
Durant OK         64  77  62  73 /  70  50  40  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ023>032-037>048-
     050>052.

TX...Flood Watch through Thursday morning for TXZ085-086-088>090.

&&

12/23
Hazardous weather outlook, May 1, 3:42 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
342 PM CDT Wed May 1 2019

OKZ004>048-050>052-TXZ083>090-021000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
342 PM CDT Wed May 1 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms today across south
central Oklahoma and an adjacent part of northern Texas. There is a
slight risk for the rest of southern Oklahoma and part of east
central Oklahoma. A marginal risk exists over the rest of Oklahoma
except for a small part of north central.

Location...
The enhanced risk includes areas southeast of Seymour, Wichita
Falls, and Duncan. The slight risk includes areas southeast of
Altus, Chickasha, Norman, and Prague.

Timing...
Storms are expected to until midnight.

Impacts...
Hail up to the size of baseballs.
Damaging winds up to 70 mph.
A few tornadoes.
Excessive rainfall with flash flooding.

.Heavy Rain...
Heavy rainfall is expected to cause flooding across south central
and southeastern Oklahoma. Flooding is most likely in areas that
have saturated ground from previous rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorms are expected across southern Oklahoma and northern
Texas Thursday, and again Friday through the weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 1, 5:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             1 SSW BLANCHARD         35.13N 97.67W
05/01/2019  E1.00 INCH       MCCLAIN            OK   PUBLIC

            MPING REPORT

&&

JT
Local storm report, May 1, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 W BLANCHARD           35.14N 97.67W
05/01/2019  E1.50 INCH       MCCLAIN            OK   EMERGENCY MNGR

&&

JP
Local storm report, May 1, 5:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             2 W LEBANON             33.98N 96.94W
05/01/2019  E1.00 INCH       LOVE               OK   PUBLIC

&&

JP
Local storm report, May 1, 5:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             1 W BLANCHARD           35.15N 97.68W
05/01/2019  E1.50 INCH       GRADY              OK   EMERGENCY MNGR

&&

JT
Local storm report, May 1, 5:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             BRIDGE CREEK            35.23N 97.72W
05/01/2019  E1.00 INCH       GRADY              OK   EMERGENCY MNGR

&&

JP
Local storm report, May 1, 5:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             2 SW MADILL             34.07N 96.80W
05/01/2019  E1.00 INCH       MARSHALL           OK   EMERGENCY MNGR

0521 PM     HAIL             2 S TUTTLE              35.26N 97.81W
05/01/2019  E1.75 INCH       GRADY              OK   EMERGENCY MNGR

&&

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:00 PM CDTSpecial Weather StatementOUNCaddo30 min
Apr 30, 7:02 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole43 min
Apr 30, 7:14 PM CDTFlash Flood WarningOUNCleveland, McClain, Pottawatomie3 hr
Apr 30, 7:22 PM CDTFlash Flood WarningOUNCarter, Cotton, Garvin, Grady, Jefferson, McClain and 1 more3 hr
Apr 30, 7:46 PM CDTSpecial Weather StatementOUNCotton29 min
Apr 30, 7:49 PM CDTSpecial Weather StatementOUNComanche26 min
Apr 30, 7:51 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson39 min
Apr 30, 7:53 PM CDTAreal Flood AdvisoryOUNComanche, Cotton2 hr
Apr 30, 8:20 PM CDTAreal Flood AdvisoryOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole115 min
Apr 30, 8:28 PM CDTSpecial Weather StatementOUNJefferson32 min
Apr 30, 8:35 PM CDTAreal Flood AdvisoryOUNCarter, Cotton, Garvin, Jefferson, Murray, Pontotoc and 1 more3 hr
Apr 30, 8:35 PM CDTSevere Thunderstorm WarningOUNBryan40 min
Apr 30, 8:59 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Carter, Coal, Jefferson, Johnston and 3 more3 hr
Apr 30, 9:07 PM CDTTornado WarningOUNAtoka, Bryan23 min
Apr 30, 9:12 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston48 min
Apr 30, 9:14 PM CDTTornado WarningOUNAtoka, Coal46 min
Apr 30, 9:22 PM CDTFlash Flood WarningOUNCarter, Murray3 hr
Apr 30, 9:25 PM CDTTornado Warning Tornado observedOUNAtoka, Bryan50 min
Apr 30, 9:44 PM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes, Johnston, Pontotoc, Seminole3 hr
Apr 30, 9:52 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes18 min
Apr 30, 10:16 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal44 min
Apr 30, 10:31 PM CDTAreal Flood WarningOUNAtoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more3 hr
Apr 30, 10:48 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson42 min
Apr 30, 11:24 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Johnston, Murray4 hr
Apr 30, 11:26 PM CDTSpecial Weather StatementOUNJackson34 min
Apr 30, 11:39 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman51 min
Apr 30, 11:54 PM CDTFlash Flood WarningOUNAtoka, Coal4 hr
May 1, 12:07 AM CDTSpecial Weather StatementOUNKiowa23 min
May 1, 12:37 AM CDTSpecial Weather StatementOUNComanche23 min
May 1, 12:50 AM CDTSpecial Weather StatementOUNKiowa25 min
May 1, 1:04 AM CDTSpecial Weather StatementOUNHughes, Seminole26 min
May 1, 1:05 AM CDTSpecial Weather StatementOUNComanche25 min
May 1, 1:07 AM CDTSpecial Weather StatementOUNComanche23 min
May 1, 1:18 AM CDTAreal Flood AdvisoryOUNComanche117 min
May 1, 1:24 AM CDTSpecial Weather StatementOUNGrady, Stephens36 min
May 1, 1:48 AM CDTSpecial Weather StatementOUNCleveland, McClain27 min
May 1, 1:56 AM CDTAreal Flood AdvisoryOUNStephens2 hr
May 1, 2:04 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain26 min
May 1, 2:06 AM CDTSpecial Weather StatementOUNCleveland24 min
May 1, 2:24 AM CDTRiver Flood WarningOUNComanche, Cotton26 hr
May 1, 2:35 AM CDTRiver Flood WarningOUNBryan3 days
May 1, 2:35 AM CDTSpecial Weather StatementOUNGarvin, Murray, Pottawatomie25 min
May 1, 2:37 AM CDTRiver Flood WarningOUNAtoka27 hr
May 1, 3:05 AM CDTSpecial Weather StatementOUNMurray25 min
May 1, 3:07 AM CDTSpecial Weather StatementOUNHughes, Seminole23 min
May 1, 3:27 AM CDTAreal Flood WarningOUNAtoka, Carter, Coal, Johnston, Murray3 hr
May 1, 3:43 AM CDTSpecial Weather StatementOUNMurray32 min
May 1, 4:55 AM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc3 hr
May 1, 6:26 AM CDTFlash Flood WarningOUNAtoka, Coal3 hr
May 1, 9:06 AM CDTRiver Flood WarningOUNCotton11 hr
May 1, 10:25 AM CDTSpecial Weather StatementOUNCoal35 min
May 1, 11:08 AM CDTSpecial Weather StatementOUNAtoka37 min
May 1, 12:23 PM CDTSpecial Weather StatementOUNStephens22 min
May 1, 12:39 PM CDTSpecial Weather StatementOUNGarvin21 min
May 1, 12:52 PM CDTSevere Thunderstorm WarningOUNJefferson38 min
May 1, 12:58 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens47 min
May 1, 1:18 PM CDTSevere Thunderstorm WarningOUNGrady, McClain42 min
May 1, 1:29 PM CDTTornado Warning Tornado observedOUNJefferson31 min
May 1, 1:37 PM CDTTornado WarningOUNGarvin53 min
May 1, 1:41 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Grady, Jefferson, Stephens3 hr
May 1, 1:41 PM CDTTornado WarningOUNCotton, Jefferson, Stephens19 min
May 1, 1:54 PM CDTSevere Thunderstorm WarningOUNGrady, McClain51 min
May 1, 1:58 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain47 min
May 1, 2:01 PM CDTTornado WarningOUNCarter, Jefferson, Stephens44 min
May 1, 2:02 PM CDTSevere Thunderstorm WarningOUNStephens43 min
May 1, 2:10 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson50 min
May 1, 2:27 PM CDTSevere Thunderstorm WarningOUNMcClain33 min
May 1, 2:40 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain29 min
May 1, 2:42 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pottawatomie20 min
May 1, 2:43 PM CDTFlash Flood WarningOUNCarter, Garvin, Grady, Stephens3 hr
May 1, 2:43 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray20 min
May 1, 2:47 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens58 min
May 1, 2:49 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens41 min
May 1, 2:54 PM CDTSevere Thunderstorm WarningOUNCotton30 min
May 1, 2:57 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain12 min
May 1, 3:18 PM CDTTornado WarningOUNCarter, Stephens27 min
May 1, 3:19 PM CDTSevere Thunderstorm WarningOUNCarter, Love41 min
May 1, 3:39 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens66 min
May 1, 3:42 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray48 min
May 1, 3:48 PM CDTTornado WarningOUNCarter, Stephens27 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.